Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Treatment for red and stinging vaginal lips despite taking Azithromycin?

Mar 2014
User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 1390 Questions
Hello. So I had chlamydia around 7 or 8 weeks ago. I took a dosage of azithromycin to fix it. I abstained until this weekend when I wanted to have sex with my boyfriend. I did have a yeast infection a couple weeks prior (i get them easily). After having sex my lips were red and my vagina stings. I went to the grocery store and bought monistat and used it today but im afraid maybe its a bigger yeast infection that should be medically treated?
Posted Sat, 8 Mar 2014 in General Health
Answered by Dr. Madhuri N Bagde 1 hour later
Brief Answer: It needs examination Detailed Answer: Hi, Welcome to health care magic. It seems that you are having repeated sexually transmitted infections. Since this time the infection has involved the face as well as vagina you will need systemic treatment with oral tablets as well. First of all it is important to confirm that this is indeed a fungal infection. Typical yeast infection causes a curd like discharge that itches. Check to see if you are having similar symptoms. Your symptoms suggest more of a bacterial infection. It may be chlamydia or gonococci or any other. However the best way to know this is get a vaginal swab testing done. It is better to get the test done and then begin treatment as repeated use of vaginal tablets changes the normal bacterial flora in the vagina. These harmless bacteria are very important in defending the vagina from infection with harmful bacteria. So repeated use of drugs leads to increased resistance in the bugs and also damages the normal flora. Also I suggest that you get your partner tested for infection. Many times males have sub clinical infection, meaning that they have an infection but it is mild and does not produce symptoms in men but is easily transferred to the female partner. So if possible get him examined as well. Use condoms till you recover and even in future if possible as they protect from sexually transmitted infections. The drugs that you may need are fluconazole tablets if it is a fungal infection and doxycyclin or metronidazole or any other antibiotic if it is a bacteria. So get yourself examined first. For women with similar complaints in my clinic I also advise a blood sugar, HIV and complete blood count to see for any systemic problem. Do not worry as these are treatable conditions, you will get over this soon. Hope I was able to help you. Thanks for using Health Care Magic. I would be happy to answer any further queries. Have a nice day and take care. Dr. Madhuri Bagde Consultant Obstetrician and Gynecologist
Above answer was peer-reviewed by
Follow-up: Treatment for red and stinging vaginal lips despite taking Azithromycin? 1 hour later
Hi. I guess I am just worried because I did take an antibiotic and did not have sex for around 7 weeks. I thought it would be gone by now! If this is indeed chlamydia. I did have some itching and a good amount of discharge the past few weeks which is why i tried to treat myself with monistat. I did use a condom during sex but the condom did turn out a little bloody... which really scares me. I have an appointment on the 25th but maybe should I try to get one sooner? I'm really nervous
Answered by Dr. Madhuri N Bagde 50 minutes later
Brief Answer: These are not serious issues, don't worry Detailed Answer: Thanks for the question, This may be chlamydia or it may be some other new bacteria or even yeast as you do have an itch that repeated use of monistat has rendered resistant. These are common infections in sexually active women. The only problem is the antibiotics and antifungals that change the normal flora and predispose to more infections setting up a cycle. So you may ask your doctor for drugs that help restore the flora like lactic acid or lactobacilli pessaries. They help to balance vaginal ph and prevent infection. Try to get an earlier appointment if possible as it is better to get evaluated quickly. But if you do not get it do not worry, try to avoid sex and maintain perineal hygiene until then. Change the undergarments twice daily and wash them with hot water if possible as heat kills yeasts. Also insist on a vaginal examination to look at the cervix and take samples from there. Once the correct bug is identified and treated you will be free from symptoms. Do not be nervous. Almost all women go through these infections during active sexual period. So they are common and treatable. Hope I was able to help you. Do not worry, these are temporary issues, nothing serious. I am always there to help you. Ask any more questions that you may have and I will be happy to answer.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor